Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 27, 2003, 4:51 PM MDT for Sandoval County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2003, 4:51 PM MDT (22:51 UTC)
- Expired
- May 27, 2003, 5:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 59 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 272251 SVRABQ NMC043-272330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 450 PM MDT TUE MAY 27 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 530 PM MDT * AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL SANDOVAL COUNTY 20 MILES SOUTH OF CUBA ALONG HIGHWAY 550...MOVING SOUTHWEST AT 15 MPH. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL UP TO ONE INCH IN DIAMETER AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3573 10679 3581 10689 3563 10730 3542 10709
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:45 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 27, 2:45 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 245 PM MDT TUE MAY 27 2003 RIDGE OF HIGH PRESSURE CONTINUES TO DOMINATE UPPER LEVELS AND TO INDUCE RELATIVELY SLOW N/NWLY FLOW ALOFT. ANY OROGRAPHICALLY FORCED STORMS THAT FORM OVER THE MOUNTAINS IN THE NEAR TERM SHOULD MOVE S OR SLIGHTLY SW. WE HAVEN/T SEEN ANY EARLY AM TSTMS IN THE LAST 2 DAYS...SO I REMOVED MENTION OF EARLY AM TS FROM THE GRIDS FOR THE NEXT TWO DAYS. WED...FRI NIGHT AND LATE TUE...BACK DOOR COLD FRONTS PUSH INTO THE EAST. WED FRONT SHOULD REACH CAO BY 15Z AND STOP AROUND TCC/CVN BY MID AFTERNOON...THEN EXIT THE AREA THU NIGHT AS WF ALLOWING LEE TROF TO ESTABLISH BY LATE THU. FRI LOOKS HOT STATEWIDE...ESP EAST WITH GOOD WAA AHEAD OF A MODERATELY STRONG CF. SAT HIGH TEMPS WILL DROP AROUND 20 DEGS BELOW FRI/S HIGHS IN THE NORTHEAST AND A EAST WIND WILL BEGIN TO SQUEEZE THROUGH PROPERLY ORIENTED CENTRAL MOUNTAIN CHAIN VALLEYS AROUND SUNSET SAT NIGHT. STRONG THUNDERSTORMS SHOULD ACCOMPANY THIS FRONT SAT AND PERHAPS SUN AS THE FRONT PUSHES ALL OF THE WAY TO SE AZ. LOTS OF MOISTURE WILL SINK IN BEHIND THE FRONT...YIELDING A MOSTLY CLOUDY AND PLEASANTLY MILD DAY SUNDAY MOST AREAS. SOME DRYING AND WARMING ON MONDAY AS LEE TROF REESTABLISHES...BRIEFLY. TUE NIGHT ANOTHER CF PENETRATEST THE EAST WITH MOISTURE AND MORE WIDE SPREAD TSTMS. DLC PRELIMINARY NUMBERS... FARMINGTON................ 059/092 056/093 055 44010 GALLUP.................... 044/084 046/089 044 44110 GRANTS.................... 046/084 047/090 046 44110 GLENWOOD.................. 050/094 052/094 052 44110 CHAMA..................... 041/076 040/083 042 44232 LOS ALAMOS................ 051/074 051/084 052 44221 RED RIVER................. 038/069 037/077 040 44232 TAOS...................... 048/077 047/084 050 44232 SANTA FE.................. 049/076 050/087 051 44221 SANTA FE AIRPORT.......... 051/079 051/087 052 44221 ESPANOLA.................. 048/084 048/092 049 44221 ALBUQUERQUE HEIGHTS....... 059/084 060/091 059 44210 ALBUQUERQUE VALLEY........ 055/087 056/094 055 44210 ALBUQUERQUE FOOTHILLS..... 056/079 057/086 056 44210 ALBUQUERQUE WEST MESA..... 058/085 059/092 058 44110 SOCORRO................... 055/091 056/097 056 44210 SANDIAPARK/CEDAR CREST... 050/073 050/081 050 44221 MORIARTY/ESTANCIA......... 044/079 046/083 044 44221 CARRIZOZO................. 056/089 055/095 055 44210 RUIDOSO................... 049/078 046/083 046 44210 RATON..................... 048/074 044/087 051 44232 LAS VEGAS................. 047/075 049/085 051 44221 ROY....................... 051/075 050/086 054 44132 CLAYTON................... 052/077 052/090 057 44132 SANTA ROSA................ 054/078 055/088 056 44121 TUCUMCARI................. 058/078 057/093 059 44021 FORT SUMNER............... 055/080 057/090 058 44010 CLOVIS.................... 055/084 060/091 059 44010 PORTALES.................. 055/085 060/092 059 44010 ROSWELL................... 058/086 062/096 063 44110 .ABQ...NONE.
Hazardous weather outlook, May 27, 6:00 AM MDT, 10 hours 51 minutes before
NMZ001>021-026-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE MAY 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MARTIN
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:14 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.